North Carolina, 2014

Winter Storm and Winter Weather in North Carolina, February 11, 2014

February 11, 2014 · NWS RAH · 20 events in 20 counties and zones

Ahead of the most significant winter storm of the season, a lead shortwave induced cyclongensis along a stalled surface boundary located across central South Carolina and Georgia. As the low tracked northeastward, snow spread across southeastern North Carolina.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Ahead of the most significant winter storm of the season, a lead shortwave induced cyclongensis along a stalled surface boundary located across central South Carolina and Georgia. As the low tracked northeastward, snow spread across southeastern North Carolina. Three to four inches ended up falling across Scotland, Hoke, Cumberland, Sampson and Wayne counties. Amounts quickly dropped off further north and west, with a trace to 2-3 inches falling as far north as the US Highway 64 corridor and nothing elsewhere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Feb 11, 10:19 AM EST, 41 minutes earlier.

Area forecast discussion, Feb 11, 10:19 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EST TUE FEB 11 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE GULF OF
MEXICO TONIGHT...THEN QUICKLY INTENSIFY AS IT TRACKS NORTHEAST ALONG
THE CAROLINA AND MID ATLANTIC COAST LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM TUESDAY...

AS OF 15Z PRECIPITATION (SNOW) HAS BEGIN TO DEVELOP ALONG THE
HIGHWAY 64 CORRIDOR IN ASSOCIATION WITH THE NORTHERN EXTENT OF A SW-
NE ORIENTED BAND OF LOW LEVEL FRONTOGENESIS...WHICH PER RECENT RADAR
TRENDS APPEARS TO BE FILLING IN /SLOWLY SATURATING THE DRIER
AIRMASS/ IN PLACE ACROSS RANDOLPH...CHATHAM...WAKE...WILSON...
NASH...AND EDGECOMBE COUNTIES. THE LATEST MODEL GUIDANCE IS
CONSISTENT WITH THIS TREND...AND INDICATES A POTENTIAL FOR 0.05-
0.10" OF LIQUID EQUIV PRECIP ACROSS SOUTHERN PORTIONS OF
CHATHAM...WAKE AND WILSON COUNTIES...THOUGH WITH A VERY TIGHT
GRADIENT TO NO PRECIP AT ALL JUST SOUTH OF THE I-85 CORRIDOR. A
SPECIAL WEATHER STATEMENT FOR DEVELOPING FLURRIES AND LIGHT SNOW IS
IN EFFECT THROUGH 1100 AM THIS MORNING. IT IS POSSIBLE THAT THE
WINTER WEATHER ADVISORY MAY NEED TO BE EXPANDED NORTHWARD TO INCLUDE
SOUTHERN PORTIONS OF CHATHAM...WAKE AND WILSON COUNTIES WHERE LIGHT
SNOW ACCUMULATION (1/2" TO 1") CANNOT CURRENTLY BE RULED OUT FOR
THIS AFTERNOON.

OTHERWISE...CURRENT ADVISORIES AND WARNINGS APPEAR ON TRACK WITH
HEAVIER PRECIPITATION AND SNOW ACCUMULATION IN CLOSER VICINITY TO
THE SC BORDER. -VINCENT

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 325 AM TUESDAY...

...SIGNIFICANT WINTER STORM EXPECTED WEDNESDAY THROUGH THURSDAY...

CONFIDENCE HAS INCREASED QUITE A BIT OVER THE PAST 24 HOURS THAT
CENTRAL NC WILL BE HIT WITH A SIGNIFICANT WINTER STORM WEDNESDAY AND
EARLY THURSDAY.  WINTER STORM WATCHES ARE IN EFFECT FROM MIDNIGHT
TUESDAY NIGHT THROUGH EARLY THURSDAY.

THE GENERAL SETUP FOR THIS STORM WILL CONSIST A STRONG HIGH
SETTLING OVER NEW ENGLAND WEDNESDAY...WITH CLASSIC CAD EXPECTED TO
DEVELOP AS COLD AND DRY AIR FILTERS IN FROM THE NORTH.
MEANWHILE...A PAIR OF SHORTWAVES MOVING FROM THE WESTERN US INTO
THE CYCLONIC FLOW OVER THE EASTERN US WILL BEGIN TO INTERACT AND
AMPLIFY INTO NEARLY CLOSED OFF LOW OVER THE SOUTHEAST US.
ASSOCIATED CYCLOGENESIS WILL OCCUR ALONG THE GULF COAST...WITH THE
SURFACE LOW MOVING/DEEPENING ALONG THE CAROLINA COAST WEDNESDAY
NIGHT. WHILE THERE IS STILL A FAIR AMOUNT OF SPREAD IN THE MODELS
REGARDING THE EXACT TRACK OF THE LOW...AS MUCH 150 MILES BETWEEN
THE GFS AND ECMWF...THERE IS ENOUGH AGREEMENT IN THE TREND OF
PARTIAL THICKNESSES TO SUGGEST THAT SIGNIFICANT SNOW AND ICING
WILL OCCUR OVER A LARGE PORTION OF THE CWA.

THE GFS IS THE COLDER OF THE MODELS...SHOWING A LOW TRACK THAT
REMAINS FULLY OFFSHORE.  THE NAM AND ECMWF CONTINUE TO SHOW A TRACK
CLOSER TO THE COAST OR JUST INLAND...WITH THE INTENSE WARM ADVECTION
THAT DEVELOPS AHEAD OF THE MID-LEVEL LOW DRIVING A WARM NOSE MUCH
FURTHER INLAND THAN THE GFS.  WPC PREFERS A LOW TRACK BETWEEN THE
MODEL CONSENSUS AND THE ECMWF...BASICALLY HUGGING THE COASTLINE.  AS
SUCH...THERE ARENT MANY CHANGES TO BE MADE TO THE PTYPE DISTRIBUTION
IN THE FORECAST.  WE EXPECT PRECIP TO START AS SNOW AND SLEET AT
ONSET FROM SOUTH TO NORTH IN THE 15Z-18Z TIME FRAME....GRADUALLY
CHANGING OVER TO A MIX OF SNOW/SLEET/FREEZING RAIN DURING THE
EVENING.  THE IS A HIGHER LIKELIHOOD OF PRECIP REMAINING MOSTLY SNOW
IN THE TRIAD WHILE CHANGING TO FREEZING RAIN...OR EVEN ALL
RAIN...EAST OF I-95.  IN THE MIDDLE...WITHING 40 MILES OR SO ON
EITHER SIDE OF US HWY 1...THERE IS STILL MUCH MORE UNCERTAINTY
REGARDING THE DOMINATE PTYPE.  SNOW AND SLEET SHOULD TREND TOWARD
MORE FREEZING RAIN WITH TIME WEDNESDAY EVENING...BUT POSSIBLE
BANDING AND ENHANCED PRECIP RATES WILL LIKELY DRIVE SOME OF THE
PTYPE CHANGES AS WELL.  THESE DETAILS ARE STILL MURKY AT 48 HOURS.
EVEN LESS CERTAIN IS WHO WILL GET HIT WITH THE TAIL END OF WHAT
SHOULD BE AN INTENSE DEFORMATION BAND ON THE WEST-NORTHWEST SIDE OF
THE LOW.  THE GFS WOULD GIVE ANOTHER 2-4 INCHES TO PORTIONS OF THE
NORTHWEST AND NORTHERN PIEDMONT BY 18Z THURSDAY AS THE SYSTEM PULLS
AWAY.

BASED ON QPF AND NOMOGRAM BASED PTYPE CHANGES...WE SNOW TO RANGE
FROM GENERALLY 4-6 INCHES IN THE NORTHWEST PIEDMONT (HIGHER AMOUNTS
POSSIBLE) TO MORE LIKE 2-4 INCHES NEAR US HWY 1.  ICING WILL BE THE
BIG STORY OVER MUCH OF THE AREA...WHERE A QUARTER TO EVEN ONE HALF
OF AN INCH CANNOT BE RULED OUT.  THE FORECAST WILL CONTINUE TO BE
REFINED AS THE SYSTEM APPROACHES...AND WHILE THESE AMOUNTS WILL
LIKELY CHANGE TO SOME DEGREE...IT MUST BE STRESSED THAT THIS HAS THE
POTENTIAL TO LEAD TO WIDESPREAD TRAVEL HAZARDS AND POWER OUTAGES.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 AM TUESDAY...

FAIRLY QUIET PERIOD... NOT OVERLY COOL OR WARM... AND MOSTLY DRY
EXCEPT FOR A CHANCE OF SHOWERS VERY LATE FRI OR FRI NIGHT. MID LEVEL
FLOW BRIEFLY FLATTENS OVER OUR REGION FRI BEHIND THE DEPARTING DEEP
TROUGH... WITH SURFACE HIGH PRESSURE COVERING THE GULF/DEEP SOUTH
AND INTERIOR SOUTHEAST. EXPECT INCREASING CLOUDS FRI WITH SLIGHTLY
BELOW NORMAL TEMPS. AN AMPLIFYING WAVE DROPPING INTO THE BROAD ERN
US TROUGH BASE SWINGS THROUGH NC FRI NIGHT ACCOMPANIED AT THE
SURFACE BY A FAST-MOVING COLD FRONT... AND THE GFS/ECMWF BOTH
GENERATE A SWATH OF SHOWERS ACROSS THE AREA WITH FRONTAL PASSAGE...
SO WILL INCLUDE A CHANCE POPS IN THIS TIME FRAME. ANOTHER COOL BUT
MODIFYING SURFACE HIGH CROSSES THE MIDSOUTH AND SOUTHEAST SAT... AND
EXPECT FAIR SKIES WITH BELOW-NORMAL TEMPS. THE FLOW FLATTENS AGAIN
BEHIND THE DEPARTING TROUGH FOR SUN/MON. THE ECMWF TAKES YET ANOTHER
WAVE ACROSS VA/NC PRODUCING LIGHT PRECIP OVER OUR AREA SUN...
ALTHOUGH THE GFS IS WEAKER AND FURTHER NORTH... KEEPING US DRY. WILL
KEEP THE FORECAST DRY FOR NOW FOR SUN/MON. THE ONSET OF LOW LEVEL
SOUTHWESTERLY RETURN FLOW SHOULD PUSH TEMPS BACK UP TO NEAR TO ABOVE
NORMAL FOR SUN/MON... WITH PARTLY CLOUDY SKIES. -GIH

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 655 AM TUESDAY...

VARIABLE AVIATION CONDITIONS ACROSS CENTRAL NC THIS MORNING. AT
INT/GSO/RDU... CURRENT MVFR CIGS ARE LIKELY TO IMPROVE TO VFR BY 17Z
AS DRIER AIR CONTINUES TO FILTER INTO THE REGION FROM THE NORTH...
AND ARE LIKELY TO REMAIN VFR THROUGH TONIGHT. AT RWI... CIGS MAY
BRIEFLY DROP TO MVFR THIS MORNING... BUT OVERALL EXPECTED VFR CIGS
TO PERSIST THROUGH TONIGHT. IT IS A DIFFERENT STORY AT FAY... WHERE
MVFR TO IFR CIGS ARE LIKELY TO PERSIST THROUGH THE DAY... WITH MVFR
VSBYS OCCASIONALLY DROPPING TO IFR/LIFR IN SNOW. IMPROVEMENT TO VFR
IS EXPECTED BETWEEN 23Z AND 02Z AT FAY WITH SNOW EXITING THE AREA.

LOOKING BEYOND 12Z WED MORNING... CONDITIONS WILL DETERIORATE
RAPIDLY FROM SOUTHWEST TO NORTHEAST WED MORNING THROUGH MIDDAY... AS
A POWERFUL STORM SYSTEM TRACKS ALONG THE GULF COAST THEN INTENSIFIES
AS IT MOVES NE ALONG THE CAROLINA COAST WED AFTERNOON INTO THU
MORNING. IFR/LIFR CIGS/VSBYS WITH BRISK GUSTY WINDS FROM THE NE AND
WIDESPREAD HEAVY WINTRY PRECIP (MOSTLY SNOW/SLEET AT INT/GSO...
SNOW/SLEET CHANGING TO SLEET/FREEZING RAIN AT RDU... AND MOSTLY
SLEET/FREEZING RAIN AT RWI/FAY) CAN BE EXPECTED TO LAST INTO THU
MORNING. CIGS/VSBYS SHOULD IMPROVE TO VFR THU AFTERNOON ALTHOUGH IFR
FOG IS POSSIBLE THU EVENING AND NIGHT. VFR CONDITIONS WILL DOMINATE
FRI/SAT. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ042-
073>078-083-084.
WINTER STORM WARNING FROM 9 AM WEDNESDAY TO 6 PM EST THURSDAY
FOR NCZ007-021>025-038>042-073>078-083>086-088-089.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON FOR NCZ008>011-026>028-043.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NCZ085-086-
088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...SMITH
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Feb 11, 7:23 AM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
723 AM EST TUE FEB 11 2014

NCZ042-073>078-083-084-121200-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
723 AM EST TUE FEB 11 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH THURSDAY.

NCZ007-021>025-038>041-121200-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-WAKE-
723 AM EST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH THURSDAY.

NCZ008>011-026>028-043-121200-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
723 AM EST TUE FEB 11 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH THURSDAY.

NCZ085-086-088-089-121200-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
723 AM EST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH THURSDAY.

In the hours before

Local storm report, Feb 11, 9:27 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
927 AM EST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             FORT BRAGG              35.14N  79.00W
02/11/2014  M0.0 INCH        CUMBERLAND         NC   PUBLIC

            DUSTING OF SNOW ON ROOFTOPS AND ELEVATED SURFACES. SNOW
            BEGINNING TO STICK ON THE GRASS.

&&

EVENT NUMBER RAH1400507

VINCENT
Local storm report, Feb 11, 9:39 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     SNOW             RAEFORD                 34.98N  79.22W
02/11/2014  E0.0 INCH        HOKE               NC   PUBLIC

            SNOW STARTING TO ACCUMULATE

&&

EVENT NUMBER RAH1400508

BLAES
Special weather statement, Feb 11, 9:51 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 AM EST TUE FEB 11 2014

NCZ026>028-038>041-043-111600-
FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-WILSON-
INCLUDING THE CITIES OF...LOUISBURG...FRANKLINTON...NASHVILLE...
RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON...
THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY...
PITTSBORO...RALEIGH...CARY...WILSON
951 AM EST TUE FEB 11 2014

...LIGHT SNOW DEVELOPING ALONG THE HIGHWAY 64 CORRIDOR THIS
MORNING...

AS OF 945 AM EST...REGIONAL RADAR INDICATED A BAND OF
PRECIPITATION DEVELOPING ALONG THE HIGHWAY 64 CORRIDOR FROM
ASHEBORO EAST TO PITTSBORO...RALEIGH...AND ROCKY MOUNT. FLURRIES
AND LIGHT SNOW CAN BE EXPECTED IN THIS REGION THROUGH 1100 AM
THIS MORNING. GIVEN THE LIGHT NATURE OF PRECIPITATION AND THE DRY
AIRMASS IN PLACE...LITTLE OR NO ACCUMULATION IS EXPECTED THROUGH
1100 AM.

IF PRECIPITATION CONTINUES TO DEVELOP ALONG THE HIGHWAY 64
CORRIDOR...A WINTER WEATHER ADVISORY FOR LIGHT SNOW ACCUMULATION
MAY BE NEEDED BY EARLY THIS AFTERNOON FOR PORTIONS OF THE AREA...
PRIMARILY IN WILSON COUNTY AND SOUTHERN PORTIONS OF CHATHAM AND
WAKE COUNTIES.

VINCENT
Local storm report, Feb 11, 10:06 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1006 AM EST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     SNOW             HOPE MILLS              34.97N  78.95W
02/11/2014  E0.0 INCH        CUMBERLAND         NC   PUBLIC

            TRACE OF SNOW. REPORT VIA TWC NEWS

&&

EVENT NUMBER RAH1400509

BLAES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter weather, 5 winter storm. Local standard time, as filed.

Winter Storm, Scotland

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Scotland forecast zone
Reported by
911 Call Center
Coordinates
34.841, -79.480 (the zone’s center; the record gives no point)

Snowfall averaged around 3 inches across the county.

Winter Storm, Hoke

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Hoke forecast zone
Reported by
911 Call Center
Coordinates
35.017, -79.237 (the zone’s center; the record gives no point)

Snowfall averaged around 3 inches across the county.

Winter Storm, Cumberland

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Cumberland forecast zone
Reported by
911 Call Center
Coordinates
35.049, -78.827 (the zone’s center; the record gives no point)

Snowfall averaged around 3-4 inches across the county.

Winter Storm, Sampson

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Sampson forecast zone
Reported by
911 Call Center
Coordinates
34.992, -78.371 (the zone’s center; the record gives no point)

Snowfall averaged around 3-5 inches across the county.

Winter Storm, Wayne

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Wayne forecast zone
Reported by
911 Call Center
Coordinates
35.364, -78.004 (the zone’s center; the record gives no point)

Snowfall averaged around 3-4 inches across the county.

Winter Weather, Anson

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Anson forecast zone
Reported by
911 Call Center
Coordinates
34.974, -80.103 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Richmond

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Richmond forecast zone
Reported by
911 Call Center
Coordinates
35.006, -79.748 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Moore

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Moore forecast zone
Reported by
911 Call Center
Coordinates
35.311, -79.481 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Lee

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Lee forecast zone
Reported by
911 Call Center
Coordinates
35.475, -79.171 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Harnett

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Harnett forecast zone
Reported by
911 Call Center
Coordinates
35.369, -78.869 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Johnston

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Johnston forecast zone
Reported by
911 Call Center
Coordinates
35.518, -78.366 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Wake

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Wake forecast zone
Reported by
911 Call Center
Coordinates
35.790, -78.650 (the zone’s center; the record gives no point)

Snow averaged a trace to 1/2 inch across the county.

Winter Weather, Wilson

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Wilson forecast zone
Reported by
911 Call Center
Coordinates
35.705, -77.919 (the zone’s center; the record gives no point)

Snow averaged a trace to 1/2 inch across the county.

Winter Weather, Montgomery

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Montgomery forecast zone
Reported by
911 Call Center
Coordinates
35.333, -79.905 (the zone’s center; the record gives no point)

Snow averaged 1 inch across the county.

Winter Weather, Stanly

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Stanly forecast zone
Reported by
911 Call Center
Coordinates
35.312, -80.251 (the zone’s center; the record gives no point)

Snow averaged 1-2 inches across the county.

Winter Weather, Randolph

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Randolph forecast zone
Reported by
911 Call Center
Coordinates
35.710, -79.806 (the zone’s center; the record gives no point)

Snow averaged just a trace across the county.

Winter Weather, Chatham

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Chatham forecast zone
Reported by
911 Call Center
Coordinates
35.703, -79.255 (the zone’s center; the record gives no point)

Snow averaged just a trace across the county.

Winter Weather, Nash

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Nash forecast zone
Reported by
911 Call Center
Coordinates
35.967, -77.986 (the zone’s center; the record gives no point)

Snow averaged just a trace across the county.

Winter Weather, Edgecombe

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Edgecombe forecast zone
Reported by
911 Call Center
Coordinates
35.913, -77.597 (the zone’s center; the record gives no point)

Snow averaged just a trace across the county.

Winter Weather, Davidson

When
February 11, 11:00 AM EST to 5:00 PM EST
Where
Davidson forecast zone
Reported by
911 Call Center
Coordinates
35.793, -80.213 (the zone’s center; the record gives no point)

Snow averaged just a trace across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502337, 502339, 502340, 502341, 502342, 502349, 502350, 502351, 502352, 502353, 502354, 502356, 502357, 502358, 502359, 502361, 502362, 502363, 502364, 502365.